MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 14 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 14 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient developed stiffness, decreased range of motion, and scar tissue/adhesions and underwent manipulation under anesthesia approximately three months and one week post implantation.At two year follow up the patient has mild pain and stiffness with normal x-ray, no revision reported.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-00913, 0001822565-2022-00914, 0001822565-2022-00915, 0001822565-2022-00916.Concomitant medical products: femur cemented standard right size 5: item# 42504605802, lot# 64541285.Femoral posterior augment cemented size 5, 5+ 5 mm thickness: item# 42556805805, lot# 64468789.Femoral distal augment cemented size 5, 5+ 5 mm thickness: item# 42556605805, lot# 64602337.Femoral central cone size medium : item# 42545001012, lot# 64470406.Stem extension straight splined uncemented 14 mm diameter +135 mm length: item# 42560113514, item# 64542409.Tibia fixed cemented right size d stem extension use required: item# 42542006702, lot# 64207430.Tibial augment cemented half block right medial size cd 5 mm thickness: item# 42555803405, lot# 64353978.Tibial augment cemented half block right lateral size cd 5 mm thickness: item# 42555803205, lot# 64333007.Tibial central cone size x-small: item# 42545000510, lot# 64189844.Stem extension 3mm offset splined uncemented 11 mm diameter +135 mm length: item# 42560313511, lot# 64559287.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
It was reported a patient had a total knee arthroplasty.Subsequently, approximately 3 months later, underwent a manipulation under anesthesia, due to stiffness.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 14 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13942728
Report Number3007963827-2022-00080
Device Sequence Number17235241
Product Code MBH
UDI-Device Identifier00889024244399
UDI-Public(01)00889024244399(17)240930(10)64525555
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number42522600414
Device Lot Number64525555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite